Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Prescribed HCQS for oseoarthritis. Is it a steroid? Side effects?

Is HCQS A STEROID .2 I have been diagnosed RA+ suffering with oestro arthiritis and for same prescribed HCQS 200 mg OD ,FOLITRAX 17.5 once every week and FOLVITE 5 mg.Is any drug having steroid.what are the side effects.i HAVE BEEN TAKING SINCE JUNE 12 but now have a gap of 15 days which was unavoidable.Please suggest if I can start again or I need to visit the doctor after blood test first as it is already due.
Asked On : Sat, 1 Dec 2012
Answers:  2 Views:  1074
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM,
HCQS is not steroid but it is an analogue of antimalarial chlroquine and is useful in RA +ve cases as anti inflamatory and Folitrax is Folic acid antagonist and a good disease modifing drug.
You must take drugs regularly and get periodic check up and blood test.
Most important to get liver enzymes periodically which your doctor will do certainly and eye check up for HCQS and look for GIT upset if any.Other drug is also not steroid please do not worry.
Ultrasonography of abdomen to look for liver fibrisis.
Please visit your treating Physician and re start the therapy which is continuous and long one to prevent future long term complications.
Take care.
Good Luck
Answered: Sat, 1 Dec 2012
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Thanks for posting your query.

Drugs , you are taking for rheumatoid arthritis are not steroids.
HCQS and Folitrax are disease modifying antirheumatoid drugs (DMARDs) and folvite is folic acid.

You have to take these drugs for long time to get remission, so I suggest you to consult your doctor first, get blood test done and start drugs according to your doctor.

Wishing you good health
Dr Saurabh Gupta
Orthopaedic surgeon
Answered: Sat, 1 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor